Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 107, NWS Shreveport, LA

April 11, 2005Angelina County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 11, 2005, 4:07 AM CDT for Angelina County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2005, 4:07 AM CDT (09:07 UTC)
Expired
Apr 11, 2005, 5:00 AM CDT
In force
53 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Angelina County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 3:45 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 9.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2005-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 196 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2005-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
196 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
1167 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:20 AM CDT, 47 minutes earlier.

Area forecast discussion, Apr 11, 3:20 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 AM CDT MON APR 11 2005

.DISCUSSION...
WATER VAPOR IMAGERY SHOWS CLOSED LOW SPINNING ACROSS EXTREME
WESTERN KANSAS EARLY THIS MORNING...WITH THE TRAILING COLD FRONT
FROM WESTERN OKLAHOMA INTO NORTHWEST TEXAS...WEST AND NORTHWEST OF
ABILENE AND SAN ANGELO TEXAS.  HOWEVER...THE DRY LINE WAS
A BIT FARTHER EAST...ROUGHLY FROM WICHITA FALLS TO JUNCTION TEXAS.

THIS VIGOROUS SYSTEM WILL SLOWLY PUSH ACROSS KANSAS TODAY...WITH
THE COLD FRONT OVERTAKING THE DRY LINE LATER THIS MORNING.  THIS FRONT
IS EXPECTED TO BE NEAR A TXK...SHV...LFK LINE BY 00Z TONIGHT. OUT
AHEAD OF IT...STRONG DYNAMICS...WILL ALLOW FOR NUMEROUS SHOWERS
AND THUNDERSTORMS ACROSS THE AREA TODAY...BUT THE ACTIVITY IS
EXPECTED TO TAPER OFF ACROSS THE WESTERN HALF OF THE AREA LATER THIS
MORNING...AS ENERGY FROM MID LEVEL VORTICITY LOBE ROTATES INTO THE
AREA...SHIFTING THE BEST DYNAMICS EASTWARD ACROSS SOUTHERN ARKANSAS INTO
NORTHERN LOUISIANA.  INSTABILITY TODAY IS MODERATE AT BEST WITH CAPE
VALUES GENERALLY LESS THAN 1000...LIFTED INDEX VALUES BETWEEN -2 AND
-4...DUE TO WIDESPREAD CLOUD COVER AND PRECIPITATION EXPECTED.  BUT
THIS INSTABILITY...COMBINED WITH GOOD SHEAR AND MID LEVLE LAPSE RATES
BETWEEN 6 AND 7 DEGREES...IS MORE THAN ADEQUATE FOR SOME SEVERE STORMS.
THUS...WILL HAVE SEVERE WORDING EVERYWHERE TODAY.

WILL EVEN HAVE SEVERE WORDING ACROSS THE EASTERN HALF OF THE AREA THIS
EVENING...FOR SOME THUNDERSTORMS THAT MAY FORM ALONG THE ACTUAL COLD FRONT.
LOOKS LIKE THE FRONT SHOULD BE THROUGH EAST TEXAS BEFORE THE THUNDERSTORMS
DEVELOP ALONG IT.  THIS ACTIVITY SHOULD BE OUT OF THE AREA BY AROUND
MIDNIGHT.

DUE TO THE POOLING OF HIGHER PRECIPITABLE WATER VALUES NEAR 1.75 INCHES
ACROSS SOUTHERN ARKANSAS AND NORTHERN LOUISIANA...AND FAVORED DYNAMICS
SOME LOCALLY HEAVY RAINFALL BETWEEN 2 AND 4 INCHES ARE POSSIBLE THROUGH
THIS EVENING.  WILL PUT LOCALLY HEAVY RAINFALL IN THE FORECAST...BUT WILL
NOT ISSUE FLASH FLOOD WATCH AT THIS TIME AS FLOOD GUIDANCE IS OVER 2
INCHES IN ONE HOUR AND BETWEEN 3 AND 4 INCHES IN 6 HOURS.

IN THE WAKE OF FRONTAL PASSAGE LATER TODAY OR EVENING...THE WEATHER PATTERN
IS EXPECTED TO REMAIN DRY THROUGH THE BEGINNING OF NEXT WEEKEND.  THE CLOSED
LOW WILL KEEP TO A SLOW PACE EASTWARD...ONLY MAKING IT TO THE TENNESSEE
VALLEY BY WEDNESDAY.  THIS WILL KEEP THE AREA IN NORTHWEST FLOW...WHICH SHOULD
BE DRY.  THE MODELS HINT AT SOME ENERGY ON THE BACK SIDE OF THIS LOW AFFECTING
THE AREA TUESDAY NIGHT/WEDNESDAY...BUT THIS SHOULD ONLY BRING SOME CLOUD
COVER.  WILL HOLD OFF ON ANY SLIGHT POPS ACROSS THE NORTH AT THIS TIME.

BEYOND WEDNESDAY...RIDGING WILL DOMINATE THE WEATHER PATTERN...WITH
NEXT TROUGH POSSIBLY AFFECTING THE AREA BY NEXT SUNDAY...BUT THE LATEST
GFS GUIDANCE IS SHOWING MOST OF THE ENERGY WELL TO THE NORTH OF THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76  52  74  50 /  80  30   0   0
MLU  75  54  73  49 /  90  50   0   0
DEQ  74  48  70  43 /  60  20   0  10
TXK  74  51  73  49 /  70  20   0  10
ELD  74  51  72  47 /  90  50   0  10
TYR  77  48  75  49 /  50  10   0   0
GGG  77  49  75  48 /  60  10   0   0
LFK  78  51  77  49 /  70  20   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

22
Hazardous weather outlook, Apr 10, 12:00 PM CDT, 16 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SUN APR 10 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-111100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SUN APR 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT OVER
THE FOUR STATE. A STRONG UPPER LEVEL STORM SYSTEM WILL
MOVE INTO SOUTHEAST COLORADO AND THE OKLAHOMA PANHANDLE THIS
EVENING AND INTO KANSAS ON MONDAY. THE ASSOCIATED COLD FRONT
WILL MOVE ACROSS THE REGION MONDAY AND MONDAY NIGHT.
THUNDERSTORMS WILL DEVELOP OVER CENTRAL OKLAHOMA AND NORTH
TEXAS LATE THIS AFTERNOON AND MOVE INTO EAST TEXAS AND
SOUTHEAST OKLAHOMA THIS EVENING AND ACROSS THE REMAINDER OF
THE AREA TONIGHT AND EARLY MONDAY. SOME OF THE STORMS COULD
BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN
SEVERE WEATHER THREAT...HOWEVER THE LOW LEVEL SHEAR WILL BE STRONG
ENOUGH...THAT ISOLATED TORNADOES WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL BE NEEDED TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 2:27 AM CDTSevere Thunderstorm WarningSHVFranklin63 min
Apr 11, 7:08 AM CDTFlash Flood WarningSHVHarrison4 hr
Apr 11, 8:14 AM CDTSevere Thunderstorm WarningSHVAngelina46 min
Apr 11, 5:56 AM CDTFlash Flood WarningSHVCaddo4 hr
Apr 11, 9:50 AM CDTFlash Flood WarningSHVClaiborne4 hr
Apr 11, 9:53 AM CDTFlash Flood WarningSHVCaddo3 hr
Apr 11, 11:37 AM CDTSevere Thunderstorm WarningSHVSabine53 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.